Posted 8/20/2021 11:46 PM (GMT -6)
I took prednisone for maybe 9 days for a drug allergy, and have since stopped.
A few days after I quit, I started getting even worse fatigue than I usually have.
Which seems impossible, because severe fatigue is already my primary Lyme symptom, but it did happen.
The last few days have been awful. I sleep so much it's embarrassing to even admit how much.
For me the difference between Lyme fatigue and fatigue caused by adrenals is as such:
Lyme fatigue for me is constant, non-stop fatigue that doesn't change.
Adrenal/cortisol related fatigue comes a few or couple hours after waking up and doesn't go away until sleeping again, creating an awful cycle of sleeping throughout the day.
Anyway, I found this online:
"Your adrenal glands make a steroid called cortisol that’s similar to prednisone. Your body needs cortisol to function. When you take prednisone for more than a few weeks, your adrenal glands make way less cortisol. If you stop prednisone or taper too quickly, your body won’t have enough of the steroid it needs. Your withdrawal symptoms are due to that sudden steroid shortage."
I know it says "a few weeks" but given that I already had very low cortisol, I'm pretty sure it still applies to me.
So I did a test today, and I took 1/4 of a 30 mg prednisone pill.
And you guessed it.... I stopped sleeping for 8 hours straight. Which hasn't even remotely happened the last few days.
So I guess I was wondering what I should do from here?
I really don't like going back on prednisone, even if it's just to taper off, but after trying almost every natural remedy for low cortisol over the past years without many results, I feel like I have no choice.
Will tapering off even work, or are my adrenals done for?
Any advice is greatly appreciated.